Alert archive / North Dakota / Frost Advisories in 2012

Frost Advisory 10, NWS Bismarck, ND

September 11, 201220 counties in North Dakota

NWS Bismarck, ND issued this frost advisory at Sep 11, 2012, 2:59 AM MDT for 20 counties in North Dakota. It took effect at Sep 12, 2012, 12:00 AM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2012, 2:59 AM MDT (08:59 UTC)
In effect from
Sep 12, 2012, 12:00 AM MDT
Expired
Sep 12, 2012, 7:55 AM MDT
In force
8 hr
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 103 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2012-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2012-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4677 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WWUS73 KBIS 110859
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
359 AM CDT TUE SEP 11 2012

...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL TUESDAY
NIGHT...

.CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR TUESDAY NIGHT WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS
PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED
TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE
TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS.


NDZ001-009-010-017>021-031>036-040>047-050-111700-
/O.NEW.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
359 AM CDT TUE SEP 11 2012 /259 AM MDT TUE SEP 11 2012/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM
CDT /8 AM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
9 AM CDT /8 AM MDT/ WEDNESDAY. 

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TUESDAY
  NIGHT INTO WEDNESDAY MORNING.

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

HEINERT
6 follow-up statements
897 
WWUS73 KBIS 111607
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1107 AM CDT TUE SEP 11 2012

...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL TUESDAY NIGHT...

.CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR TUESDAY NIGHT WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS
PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS
EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS
SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR
PLANTS.

NDZ001-009-010-017>021-031>036-040>047-050-120015-
/O.CON.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
1107 AM CDT TUE SEP 11 2012 /1007 AM MDT TUE SEP 11 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ WEDNESDAY...

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TUESDAY 
  NIGHT INTO WEDNESDAY MORNING. 

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$
WAA
570 
WWUS73 KBIS 111949
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
249 PM CDT TUE SEP 11 2012

...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL TUESDAY NIGHT...

.CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR TUESDAY NIGHT WILL
ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS
PORTIONS OF WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS
EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS
SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR
PLANTS.

NDZ001-009-010-017>021-031>036-040>047-050-120400-
/O.CON.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
249 PM CDT TUE SEP 11 2012 /149 PM MDT TUE SEP 11 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ WEDNESDAY...

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TUESDAY 
  NIGHT INTO WEDNESDAY MORNING. 

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

WAA
543 
WWUS73 KBIS 120248
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
948 PM CDT TUE SEP 11 2012

...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL EARLY WEDNESDAY
MORNING...

.CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF
WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED TO
DEVELOP...ESPECIALLY IN LOW LYING AREAS EARLY WEDNESDAY MORNING.
PRECAUTIONS SHOULD BE TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE
OUTDOOR PLANTS.

NDZ001-009-010-017>021-031>036-040>047-050-121400-
/O.CON.KBIS.FR.Y.0010.120912T0600Z-120912T1400Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
948 PM CDT TUE SEP 11 2012 /848 PM MDT TUE SEP 11 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/
TO 9 AM CDT /8 AM MDT/ WEDNESDAY...

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S EARLY WEDNESDAY
  MORNING.

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

TM
940 
WWUS73 KBIS 120610
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
110 AM CDT WED SEP 12 2012

...AREAS OF FROST EXPECTED WEST AND SOUTH CENTRAL THIS MORNING...

.CLEARING SKIES...LIGHT WINDS...AND VERY DRY AIR WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF
WEST AND SOUTH CENTRAL NORTH DAKOTA. FROST IS EXPECTED TO
DEVELOP...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE
TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS.

NDZ001-009-010-017>021-031>036-040>047-050-121400-
/O.CON.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/
DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN...
WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON...
BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON...NAPOLEON...ASHLEY
110 AM CDT WED SEP 12 2012 /1210 AM MDT WED SEP 12 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES WILL DROP INTO THE LOW TO MID 30S WEDNESDAY
  MORNING.

* FROST IS EXPECTED TO DEVELOP...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

HEINERT
410 
WWUS73 KBIS 121225
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
725 AM CDT WED SEP 12 2012

...AREAS OF FROST WEST AND SOUTH CENTRAL THIS MORNING...

.CLEARING SKIES...LIGHT WINDS...AND VERY DRY AIR HAS ALLOWED
TEMPERATURES TO FALL INTO THE LOWER TO MID 30S ACROSS PORTIONS OF
WEST AND SOUTH CENTRAL NORTH DAKOTA THIS MORNING. FROST WILL
PERSIST...ESPECIALLY IN LOW LYING AREAS. PRECAUTIONS SHOULD BE
TAKEN TO PREVENT FROST DAMAGE TO SENSITIVE OUTDOOR PLANTS.

NDZ001-009-047-050-121330-
/O.CAN.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/
DIVIDE-WILLIAMS-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...CROSBY...WILLISTON...NAPOLEON...ASHLEY
725 AM CDT WED SEP 12 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

STRONGER WINDS AND CLOUDS HAVE RESULTED IN WARMER EARLY MORNING
TEMPERATURES...PREVENTING WIDESPREAD FROST DEVELOPMENT.

$$

NDZ010-017>021-031>036-040>046-121400-
/O.CON.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/
MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...NEW TOWN...WATFORD CITY...KILLDEER...
BEULAH...HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
725 AM CDT WED SEP 12 2012 /625 AM MDT WED SEP 12 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...

* TEMPERATURES HAVE DROPPED INTO THE LOW TO MID 30S EARLY THIS
  MORNING OVER MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA.

* FROST WILL PERSIST...ESPECIALLY IN LOW LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNPROTECTED.

&&

$$

KINNEY
417 
WWUS73 KBIS 121355
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
855 AM CDT WED SEP 12 2012

...FROST ADVISORY IS CANCELLED...

.TEMPERATURES HAVE INCREASED TO ABOVE 36 DEGREES ACROSS THE
AFFECTED AREAS AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY.
THE FROST ADVISORY HAS BEEN CANCELLED AS A RESULT.

NDZ010-017>021-031>036-040>046-121500-
/O.CAN.KBIS.FR.Y.0010.000000T0000Z-120912T1400Z/
MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...NEW TOWN...WATFORD CITY...KILLDEER...
BEULAH...HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...MARMARTH...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON
855 AM CDT WED SEP 12 2012 /755 AM MDT WED SEP 12 2012/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE FROST
ADVISORY. 

TEMPERATURES HAVE INCREASED TO ABOVE 36 DEGREES ACROSS THE
AFFECTED AREAS AND WILL CONTINUE TO INCREASE THROUGHOUT THE DAY.
THE FROST ADVISORY HAS BEEN CANCELLED AS A RESULT.

$$

TM

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 11, 2:41 AM MDT, 18 minutes earlier.

Area forecast discussion, Sep 11, 2:41 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
341 AM CDT TUE SEP 11 2012

.SHORT TERM...TODAY THROUGH WEDNESDAY AFTERNOON...

MAIN FORECAST HIGHLIGHT IN THE SHORT TERM PERIOD WILL BE
CONTINUED ELEVATED FIRE DANGER CONDITIONS BOTH TODAY AND
TOMORROW. OTHER HIGHLIGHTS WILL BE MUCH COOLER TEMPERATURES TODAY
INTO TOMORROW IN THE WAKE OF THIS MORNINGS COLD FRONT...ALONG WITH
LIKELY FROST DEVELOPMENT TONIGHT WEST INTO SOUTH CENTRAL. USED A
BLEND OF THE HRRR/RUC FOR THE VERY NEAR TERM...AND AN OVERALL
BLEND OF MODELS FOR THE REST OF THE PERIOD.

CURRENTLY...POTENT UPPER LEVEL TROUGH ADVECTING EAST INTO SOUTH
CENTRAL CANADA IS STEERING A STRONG SURFACE COLD FRONT INTO THE
NORTHERN PLAINS THIS EARLY MORNING. THE FRONT HAS MOVED INTO
WESTERN NORTH DAKOTA AND WILL CONTINUE EAST THROUGH THIS MORNING.
PRESSURE RISES ON THE INCREASE OVER MY WEST AND ARE ADVERTISED TO
INCREASE EASTWARD NOW THROUGH 15Z. THUS WINDS WILL CONTINUE TO
TRANSITION TO NORTH/NORTHWEST WITH THE FROPA...AND WILL RAMP UP
OVER THE NEXT FEW HOURS BEHIND THE FRONT. EMBEDDED LEAD S/WV
IMPULSE LIFTING THROUGH THE DAKOTAS COUPLED WITH THE STRONG
FRONTAL FORCING CONTINUES TO GENERATE SHOWERS/ISOLATED
THUNDERSTORMS ACROSS WEST AND CENTRAL NORTH DAKOTA. ACTIVITY WILL
EVENTUALLY MOVE OFF TO OUR EAST BY AROUND/SHORTLY AFTER MID
MORNING. WILL INCLUDE A PRE-FIRST PERIOD IN THE ZFP AND SFP FOR
THIS ACTIVITY.

TEMPERATURES REMAIN VERY MILD IN THE MID 50S TO LOW 70S THIS EARLY
MORNING THANKS TO SCT-BKN CLOUDS...INCREASED MIXING WEST...AND
DEWPOINT TEMPS NEAR 50 EAST. WITH CAA BEHIND THE FRONT FOR TODAY A
FEW LOCATIONS MAY NOT EXPERIENCE MUCH OF A DIURNAL TEMPERATURE
RECOVERY ESPECIALLY THOSE LOCATIONS WHERE CURRENT TEMPS ARE AROUND
70.

15 TO 25 DEGREES COOLER TODAY COMPARED TO MONDAY WITH HIGHS FROM
THE UPPER 60S NORTH TO NEAR 80 OVER MY FAR SOUTHEAST. DEWPOINT
TEMPS IN THE 20S...POSSIBLY UPPER TEENS...ARE ADVERTISED TO ADVECT
INTO WESTERN AND CENTRAL NORTH DAKOTA TODAY RESULTING IN MINIMUM
HUMIDITIES ONCE AGAIN IN THE TEENS. COMBINED WITH THE STRONG WINDS
WILL LEAVE THE RED FLAG WARNING AS IS. SEE FIRE WEATHER
DISCUSSION BELOW FOR DETAILS.

CLEAR SKIES TONIGHT ALONG WITH DEWPOINT TEMPERATURES FROM THE MID
TEENS WEST TO LOW 20S EAST. GIVEN THE DRY AIR AND DECREASING
WINDS...MOST MODELS DO NOT SEEM TO BE CAPTURING TONIGHTS LOWS AT
ALL SO OPTED MUCH LOWER THAN GUIDANCE. DEEP LOW PRESSURE OVER
CENTRAL MANITOBA WILL PROVIDE ENOUGH GRADIENT FORCING ACROSS MY
NORTH CENTRAL INTO MY NORTHEAST TO KEEP SURFACE WINDS AROUND
10KTS...KEEPING LOWS TONIGHT THERE WARM ENOUGH TO PREVENT FROST.
FARTHER WEST AND SOUTH...WEAKER GRADIENT FORCING COMBINED WITH THE
VERY DRY AIR AND CLEAR SKIES WILL ENABLE TEMPERATURES TO DROP WELL
INTO THE 30S...ESPECIALLY SOUTHWEST WHERE SUBFREEZING LOWS ARE
POSSIBLE. OPTED TO ISSUE A FROST ADVISORY FOR MUCH OF WESTERN
NORTH DAKOTA ALONG WITH MY SOUTH CENTRAL. WILL NEED TO MONITOR
FORECAST TRENDS ACROSS THE SOUTHWEST WHERE SFC TDS NOW ARE
ADVERTISED AROUND 15F AND WINDS MAY GO CALM...WARRANTING A FREEZE
WARNING AS I SUSPECT TEMPS WOULD PLUMMET THROUGH THE 20S DEPENDING
ON WHAT THE SFC WINDS DO.

STRONG WESTERLY FLOW ALOFT ON WEDNESDAY WITH THE BASE OF THE UPPER
TROUGH OVER THE NORTHERN PLAINS. COUPLED WITH DECENT GRADIENT
FORCING ACROSS MY NORTH WE SHOULD SEE WIND SPEEDS IN EXCESS OF 20
MPH NORTH OF INTERSTATE 94. COMBINED WITH CONTINUED DRY AIR IN
PLACE ELEVATED FIRE DANGER CONDITIONS CONTINUE. SEE FIRE WEATHER
DISCUSSION BELOW FOR DETAILS. HIGHS IN THE MID 60S TO LOW 70S
EXPECTED...ALONG WITH SUNNY SKIES.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...

THE MAIN FORECAST ISSUE EARLY IN THE LONG TERM PERIOD WILL BE
FROST/FREEZE POTENTIAL...WITH ELEVATED FIRE WEATHER CONCERNS
POSSIBLE LATER IN THE WEEK. THE NAM IS GENERALLY THE COLDEST OF THE
MODEL SOLUTIONS EARLY THURSDAY MORNING...WITH 850MB TEMPS A FEW
DEGREES COLDER THAN OTHER GUIDANCE. HOWEVER...WITH THE RIDGE
POSITION AND RECENT DRY CONDITIONS...LEANING TO THE COLD SIDE FOR
THE FORECAST SEEMS REASONABLE. AREAS GENERALLY ALONG AND WEST OF
HIGHWAY 83 WILL BE FAVORED FOR READINGS IN THE 30 TO 35 DEGREE
RANGE...AND ADDITIONAL HEADLINES MAY BE NEEDED EVENTUALLY. AFTERNOON
TEMPERATURES WILL REMAIN BELOW NORMAL FOR THURSDAY...MAINLY IN THE
65 TO 70 DEGREE RANGE. LOOK FOR A WARMING TREND FROM WEST TO EAST
FRIDAY AND SATURDAY. WARMER AND DRY CONDITIONS...COUPLED WITH
AFTERNOON RELATIVE HUMIDITY IN THE 15 TO 25 PERCENT RANGE...WILL
RESULT IN ELEVATED FIRE DANGER. HOWEVER...A LIMITING FACTOR WILL BE
RELATIVELY LIGHT WINDS EXPECTED. THE NEXT CHANCE FOR RAIN WILL
LIKELY HOLD OFF UNTIL SUNDAY NIGHT INTO MONDAY...MAINLY NORTH.

&&

.AVIATION...11/06Z ISSUANCE...
ISOLATED TO SCATTERED HIGH BASED SHOWERS AND PERHAPS A
THUNDERSTORM...WILL IMPACT KMOT/KBIS/KDIK...AND PERHAPS KJMS DURING
THE EARLY MORNING HOURS. CIGS/VSBYS ARE EXPECTED TO BE IN THE VFR
CATEGORY. LOCALIZED WIND GUSTS AROUND 35 KTS ARE EXPECTED INVOF
SHRA/TSRA DURING THE EARLY MORNING. EXPECT AN INCREASING NORTHERLY
WIND FROM WEST TO EAST ACROSS THE STATE TODAY AS A COLD FRONT MOVES
THROUGH...GUSTING BETWEEN 25 AND 30 KTS THIS AFTERNOON.

&&

.FIRE WEATHER...

RED FLAG WARNING CONTINUES TODAY FOR ALL OF WEST AND CENTRAL
NORTH DAKOTA. CRITICAL FIRE WEATHER CONDITIONS BASED ON LOW
RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS.

WILL MAINTAIN THE FIRE WEATHER WATCH FOR WEDNESDAY FOR ALL OF
WESTERN AND NORTH CENTRAL NORTH DAKOTA. WESTERLY WINDS TO 30 MPH
ARE FORECAST NORTH OF HIGHWAY 200. WHILE WINDS WILL BE WEAKER
ACROSS THE SOUTHWEST...AROUND 10 TO 20 MPH...RELATIVE HUMIDITY
VALUES NEAR 15 PERCENT ARE FORECAST FOR ALL AREAS WITH HIGHS IN
THE UPPER 60S TO THE LOWER 70S. SOME UNCERTAINTY IN HOW STRONG
WINDS WILL BE REMAINS...ESPECIALLY ACROSS THE SOUTHWEST...SO WILL
CONTINUE WITH THE WATCH WITH THIS FORECAST PACKAGE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM
MDT/ WEDNESDAY FOR NDZ001-009-010-017>021-031>036-040>047-050.

RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10
PM CDT /9 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-
025-031>037-040>048-050-051.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NDZ001>005-009>013-017>021-031>034-040>045.

&&

SHORT TERM/FIRE WEATHER...NH
LONG TERM/AVIATION...RK
Hazardous weather outlook, Sep 11, 12:56 AM MDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
156 AM CDT TUE SEP 11 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120700-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
156 AM CDT TUE SEP 11 2012 /1256 AM MDT TUE SEP 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF ISOLATED THUNDERSTORMS WEST AND
CENTRAL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

VERY HIGH TO EXTREME FIRE DANGER CONDITIONS WILL CONTINUE ACROSS
WESTERN AND CENTRAL NORTH DAKOTA TUESDAY...AND A RED FLAG WARNING
IS IN EFFECT. SEE WWW.WEATHER.GOV/BIS FOR DETAILED INFORMATION.

ELEVATED FIRE DANGER CONDITIONS ARE AGAIN LIKELY FOR WEDNESDAY
ACROSS WEST AND NORTH CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH
IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEINERT

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 1:43 PM MDTRed Flag WarningBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 25 more30 hr

Nearby

Frost Advisories in North Dakota, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.